|Questions about Hep B
Sep 6, 2000
Dear Doctor, Before I was diagnosed with AIDS, I transmitted Hep B to my boyfriend and he, naturally, got VERY sick from it. I found out at that time that I was a carrier....I did not ever get sick from it like he did. My question is...since I am a carrier...will I ever get symptoms? And since he has already gone through getting sick from it, will this ever effect him again? I was diagnosed with AIDS 3 years ago after coming down with PCP, was in the hospital for 4 months...and have a CD4 count of over 600 and my VL has been 0 for 2 1/2 years. I have been taking Sustiva/Combivir for a couple years now. My boyfriend has CD4 of 700+ and 0 VL and is taking the Crix/Norvir/Combivir combination. Do we need to be taking anything for Hep B? Thank you for your information. NM
Response from Dr. Dieterich
In fact both of you are taking a drug for hepatitis B, that is part of your combivir which is lamivudine. However both of you should be checked for hepatitis B and if you still have it(and obviously you do, but your boyfriend may not)you should be evaluated for liver disease with alfa fetoprotein, HBV DNA, ultrasound and probably liver biopsy! Good luck! DTD
cirrhosis from HBV
liver damage detection
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.